Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 27, 2008, 7:35 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 7:35 PM CDT (00:35 UTC)
- Expired
- Mar 27, 2008, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 27, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 280035
SVRILX
ILC139-173-280115-
/O.NEW.KILX.SV.W.0029.080328T0035Z-080328T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
* UNTIL 815 PM CDT.
* AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF TOWER HILL...OR ABOUT 12
MILES EAST OF TAYLORVILLE...AND WAS MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTERVELT...
FINDLAY...
SHELBYVILLE...
BETHANY...
WINDSOR...
SULLIVAN...
ALLENVILLE...
OTHER LOCATIONS IN THIS WARNING INCLUDE...MOWEAQUA AND LAKEWOOD.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3928 8848 3930 8903 3964 8903 3966 8882
3967 8849 3945 8848
TIME...MOT...LOC 0035Z 271DEG 48KT 3949 8894
$$
BAK2 follow-up statements
000
WWUS53 KILX 280052
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT THU MAR 27 2008
ILC139-173-280115-
/O.CON.KILX.SV.W.0029.000000T0000Z-080328T0115Z/
MOULTRIE-SHELBY-
752 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN MOULTRIE AND SHELBY COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 2 MILES WEST OF EAGLE CREEK STATE PARK...OR
ABOUT 6 MILES NORTHEAST OF SHELBYVILLE...MOVING EAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
GAYS...
ALLENVILLE...
TROWBRIDGE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3928 8848 3930 8903 3964 8903 3966 8882
3967 8849 3945 8848
TIME...MOT...LOC 0052Z 271DEG 48KT 3948 8865
$$
BAK000
WWUS53 KILX 280117
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT THU MAR 27 2008
ILC139-173-280126-
/O.EXP.KILX.SV.W.0029.000000T0000Z-080328T0115Z/
MOULTRIE-SHELBY-
816 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOULTRIE AND SHELBY
COUNTIES EXPIRES AT 815 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3928 8848 3930 8903 3964 8903 3966 8882
3967 8849 3945 8848
TIME...MOT...LOC 0052Z 271DEG 48KT 3948 8865
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:03 PM CDT, 32 minutes earlier.
Area forecast discussion, Mar 27, 7:03 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 703 PM CDT THU MAR 27 2008 .DISCUSSION... ISSUED 150 PM CDT THU MAR 27 2008 SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CONCERNS REVOLVE AROUND SNOWFALL POTENTIAL ACRS THE FAR NORTH TONIGHT AND CONVECTION ALONG AND SOUTH OF BNDRY ACRS SERN IL. EARLY AFTN SFC MAP INDICATES A WARM FRONT SHIFTING JUST NORTH OF LAWRENCEVILLE AS LOW PRESSURE EDGES INTO WRN MO. MOST UNSTABLE AIR MASS JUST EAST AND SOUTH OF THE SFC WAVE AND FRONTAL BOUNDARY WITH SURFACE BASED LI/S RANGING FROM -4 TO -6. THE LOW EXPECTED TO PASS ACRS OUR SRN FCST AREA LATER THIS EVENING...ALONG OR JUST NORTH OF LAWRENCEVILLE BETWEEN 03Z-06Z. BEST THREAT FOR SFC BASED DEVELOPMENT WILL BE NEAR AND SOUTH OF THE LOW TRACK AND FRONTAL BOUNDARY...WHILE FURTHER NORTH...SCATTERED ELEVATED CONVECTION WILL CONTINUE EARLY THIS EVENING WITH MODELS INDICATING MOST UNSTABLE CAPES IN THE 250-500 J/KG FROM NORTH TO SOUTH. FURTHER NORTH...ALONG AND NORTH OF THE INTERSTATE 74 CORRIDOR...PRECIP TYPE BECOMES A PROBLEM. FORECAST SOUNDINGS ACRS THE NORTH SUGGEST RAIN WILL BECOME MIXED WITH SNOW AND PSBLY SOME SLEET BEFORE CHANGING OVER TO LIGHT SNOW AFTR 02Z WITH THE BEST FORCING SHIFTING OFF TO THE EAST JUST AFTR MIDNIGHT (05Z). MAY BE SOME LIGHT ACCUMULATION (AN INCH OR LESS) NORTH OF I-74 LATER THIS EVENING INTO THE EARLY MRNG HOURS OF FRIDAY. THE SHORTWAVE AND ATTENDANT SFC LOW WL PUSH WELL EAST OF THE FORECAST AREA ON FRIDAY WITH LINGERING POPS HOLDINGS ACRS THE EAST AND SOUTH...ESP DURING THE MRNG. FAIRLY DECENT PUSH OF DRIER AIR INDICATED BY MODELS SO WE SHOULD SEE A DECREASE IN CLOUDS FROM NORTH TO SOUTH BY AFTN AS HIGH PRESSURE SETTLES IN. THE HIGH WILL HOLD ACRS THE LAKES REGION THRU MOST OF SATURDAY BEFORE PUSHING WELL OFF TO OUR EAST BY AFTN ALLOWING A RETURN FLOW OF MOISTURE BACK INTO CNTRL IL AHEAD OF ANOTHER STORM SYSTEM PUSHING INTO KS AND OK. A WARM FRONT WL DEVELOP TO OUR SOUTH SATURDAY NIGHT AND INCREASING LOW LVL WINDS OUT OF THE SOUTH WILL HELP TO TRANSPORT MOISTURE NWD OVER THE SFC AND 850 MB BOUNDARIES TO OUR SOUTH RESULTING IN AN INCRG THREAT FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THRU SUNDAY NIGHT. MODELS SUGGESTING SVL SHORTWAVES TO EJECT OUT OF THE SRN PLAINS THRU SUNDAY AND INTERACT WITH THE BOUNDARY ACRS CNTRL IL TO KEEP THE WEATHER QUITE UNSETTLED THRU THIS PERIOD AND BEYOND. MODELS INDICATING PRECIP WATER VALUES APPRCHG 1.50 BY SUNDAY AFTN AND EVENING WITH HEAVY RAINFALL ONCE AGAIN A DISTINCT POSSIBILITY. LONG TERM...MONDAY THROUGH THURSDAY A VERY ACTIVE PATTERN WL CONTINUE DURING THIS TIME FRAME AS THE PROGRESSIVE FLOW PATTERN FROM THE CNTRL PACIFIC EWD INTO THE MIDWEST WL BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS TO CNTRL IL. IT APPEARS THE GFS IS SUFFERING FROM SOME FEEDBACK PROBLEMS...STARTING AS EARLY AS SATURDAY NIGHT...AND ESPECIALLY SUNDAY NIGHT INTO MONDAY WHICH RESULTS IN A STRONGER SURFACE WAVE THAN WHAT IS DEPICTED ON THE 00Z ECMWF. HAVE TRENDED MORE TWDS THE ECMWF SOLUTION WITH THE TIMING OF THE WAVES AND PRECIP INTO CNTRL IL DURING THIS PERIOD. APPEARS THE HIGHER PROBABILITIES OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY INTO EARLY TUESDAY AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER SIGNIFICANT SHORTWAVE SHIFTS EAST INTO THE MIDWEST. LIKE ITS PREDECESSOR...THE MIDWEEK SYSTEM WILL HAVE DEEP MOISTURE ADVECTING NWD INTO A FRONTAL BOUNDARY WHICH WILL BE LOCATED ACRS CNTRL IL. AGAIN...ANOTHER SIGNIFICANT RAIN MAKER FOR PARTS OF THE FCST AREA DEPENDING ON WHERE THE BOUNDARY SETS UP. ONE THING THAT WAS NOTICED ON THE NEW 12Z ECMWF WAS A STRONGER ERN US RIDGE WHICH WOULD ALLOW A FURTHER NORTH AND WEST TRACK ON THE LOW...RESULTING IN NOT ONLY A HEAVY RAIN THREAT BUT ALSO AN ENHANCED THREAT FOR SEVERE WEATHER LATE MONDAY INTO EARLY TUESDAY. AS THE LATE MON/TUE SHORTWAVE SHIFTS TO OUR EAST...QUIET WX WL SETTLE IN TUE AFTN INTO WEDNESDAY BEFORE ANOTHER PACIFIC SHORTWAVE AND FRONTAL SYSTEM START TO AFFECT THE MIDWEST EITHER LATE WED OR THURSDAY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. SMITH && .AVIATION... ISSUED 702 PM CDT THU MAR 27 2008 A FRONTAL BOUNDARY WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS TO THE TERMINALS. THE PRECIPITATION SHOULD END BY SHORTLY AFTER MIDNIGHT. THEN...HIGH PRESSURE WILL GRADUALLY BUILD INTO THE AREA. THE ASSOCIATED DRIER AIR WILL INCREASE VISIBILITIES AND CEILINGS THROUGH THE REST OF THE NIGHT...WITH SKIES GRADUALLY SCATTERING OUT FRIDAY MORNING. WINDS WILL ALSO BE ON THE DECREASE AS THE HIGH BUILDS IN. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 27, 3:27 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 327 PM CDT THU MAR 27 2008 ILZ027>031-281100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 327 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY PRODUCE SOME SMALL HAIL AND BRIEF HEAVY DOWNPOURS. THE RAIN IS EXPECTED TO MIX WITH AND THEN CHANGE TO SNOW TOWARD MIDNIGHT. MINOR ACCUMULATIONS LESS THAN AN INCH ARE EXPECTED PRIMARILY ALONG AND NORTH OF I-74. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT THROUGH MONDAY... AS ANOTHER FRONTAL BOUNDARY BECOMES STALLED OUT ACROSS SOUTHERN ILLINOIS. HEAVY RAIN MAY ACCOMPANY THESE STORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036>038-040>057-061-281100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER- SCOTT-SHELBY-TAZEWELL-VERMILION- 327 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICPATED IN CENTRAL AND EAST CENTRAL ILLINOIS THIS EVENING INTO TONIGHT. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS AND SMALL HAIL. THE RAIN MAY MIX WITH A LITTLE SNOW BEFORE ENDING LATE TONIGHT. NO ACCUMULATION OF SNOW IS ANTICIPATED. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT THROUGH MONDAY...AS ANOTHER FRONTAL BOUNDARY BECOMES STALLED OUT ACROSS SOUTHERN ILLINOIS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN SUNDAY AND MONDAY. THE ILLINOIS RIVER AT HAVANA AND BEARDSTOWN WILL REMAIN ABOVE FLOOD STAGE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-281100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 327 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT...AS A WARM FRONT REMAINS NEARLY STATIONARY JUST NORTH OF THE I-70 CORRIDOR. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS AND HAIL. ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH WILL BE POSSIBLE. FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT THROUGH MONDAY... AS ANOTHER FRONTAL BOUNDARY BECOMES STALLED OUT ACROSS SOUTHERN ILLINOIS. VERY HEAVY RAIN AND ADDITIONAL FLOODING WILL BE POSSIBLE AGAIN DURING THIS PERIOD. THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS WILL REMAIN ABOVE FLOOD STAGE INTO EARLY NEXT WEEK. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.